Alert archive / South Carolina / Dense Fog Advisories in 2012
Dense Fog Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this dense fog advisory at May 3, 2012, 7:18 AM EDT for 6 counties in South Carolina. It was in force for 96 min.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 7:18 AM EDT (11:18 UTC)
- Expired
- May 3, 2012, 8:54 AM EDT
- In force
- 96 min
- Issued by
- NWS Columbia, SC
Counties Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Lee County, SC, Sumter County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS72 KCAE 031118 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 718 AM EDT THU MAY 3 2012 SCZ029-031-035>038-041-031300- /O.NEW.KCAE.FG.Y.0013.120503T1118Z-120503T1300Z/ LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 718 AM EDT THU MAY 3 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...PORTIONS OF THE CENTRAL AND SOUTHERN MIDLANDS. * VISIBILITY...ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
1 follow-up statement
629 WWUS72 KCAE 031254 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 854 AM EDT THU MAY 3 2012 SCZ029-031-035>038-041-031400- /O.CAN.KCAE.FG.Y.0013.000000T0000Z-120503T1300Z/ LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 854 AM EDT THU MAY 3 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE DENSE FOG ADVISORY. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this dense fog advisory went out at May 3, 6:40 AM EDT, 38 minutes earlier.
Area forecast discussion, May 3, 6:40 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 640 AM EDT THU MAY 3 2012 .SYNOPSIS... THE UPPER RIDGE WILL BEGIN TO WEAKEN FRIDAY AND A GRADUAL INCREASE IN ATMOSPHERIC MOISTURE WILL PROVIDE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. A SERIES OF UPPER IMPULSES AND SURFACE BOUNDARIES...ALONG WITH A CONTINUED INCREASE IN MOISTURE...WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... STRATUS DECK ALONG WITH SOME WITH AREAS OF FOG HAVE DEVELOPED ACROSS MUCH OF THE CWA THIS MORNING. AS PREVIOUS MORNINGS...EXPECT THE DECK TO DISSIPATE WITH DAYTIME HEATING BY MID/LATE MORNING. MID/UPPER LEVEL RIDGING ACROSS THE CAROLINAS WILL CONTINUE TO DOMINATE THE WEATHER THROUGH THE PERIOD. MODEL TIME SECTIONS SHOW LOW PW VALUES...HIGH LFC VALUES ALONG WITH WEAK CAPPING THROUGH THE AFTERNOON WITH RELATIVELY DRY ATMOSPHERE. EXPECT MOSTLY SUNNY SKIES AFTER MORNING STRATUS ALONG WITH TEMPERATURES SIMILAR TO WEDNESDAY. BOUNDARY LAYER TEMPERATURES NEARLY THE SAME TODAY...WELL ABOVE NORMAL FOR EARLY MAY. GUIDANCE AND LOCAL NUMBERS HAVE CONTINUED TO BE A DEGREE OR TWO TOO COOL THROUGH THE PERIOD AND WILL STAY JUST ABOVE CONSENSUS. BY TONIGHT...RIDGE STILL HOLDS AND MODELS ONCE AGAIN SHOW 20 TO 25 KT LOW LEVEL JET ALONG WITH SOME MOISTURE NEAR THE SURFACE. ANOTHER ROUND OF SOME PATCHY FOG/STRATUS LIKELY TOWARD MORNING. GUIDANCE AND LOCAL TEMPS VERY CLOSE...BUT WILL STAY WITH THE TREND OF SLIGHTLY ABOVE GUIDANCE FOR OVERNIGHT MINS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE RIDGE WILL BEGIN TO WEAKEN FRIDAY AS UPPER IMPULSES AND AN AREA OF HIGHER ATMOSPHERIC MOISTURE TO OUR WEST SLOWLY DRIFTS TOWARDS OUR REGION FROM THE SOUTHWEST/WEST. THE MID/UPPER LEVEL FLOW ACROSS THE REGION WILL BECOME MORE NORTHWEST THROUGH THE PERIOD WITH LOWERING HEIGHTS. THIS WILL INCREASE THE CHANCES FOR AFTERNOON/EVENING CONVECTION ACROSS THE AREA THROUGH THE PERIOD. WILL FORECAST SLIGHT CHANCE POPS INCREASING TO LOW CHANCE/SLIGHT CHANCE BY SATURDAY AFTERNOON/SAT NIGHT. AS FOR TEMPERATURES...GUIDANCE AND LOCAL NUMBERS SHOW A GRADUAL COOL DOWN FRIDAY INTO SATURDAY FOR AFTERNOON HIGHS. WILL STAY NEAR THE HIGH SIDE OF GUIDANCE FOR FRIDAY...BUT NEAR GUIDANCE FOR SAT WITH ADDITIONAL MOISTURE/CLOUDS AND INCREASED CHANCE OF PRECIPITATION. EXPECT OVERNIGHT LOWS TO REMAIN IN THE MIDDLE 60S. TEMPERATURES THROUGH THE PERIOD WILL REMAIN MUCH ABOVE NORMAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... BOTH ECMWF/GFS FAIRLY SIMILAR IN EVOLUTION OF SYSTEMS THROUGH THE EXTENDED PERIOD. MODELS GENERALLY INDICATE A SERIES OF UPPER IMPULSES AND SURFACE BOUNDARIES TO AFFECT OUR REGION...ALONG WITH A CONTINUED INCREASE IN ATMOSPHERIC MOISTURE THROUGH THE PERIOD. LATEST GFS ENSEMBLE MOS POPS AND EXPERIMENTAL ECMWF MOS POPS HAVE TRENDED UP SOMEWHAT FROM PREVIOUS RUNS. THIS IS IN LINE WITH LATEST HPC GUIDANCE AS WELL...WHICH PROVIDES SLIGHT CHANCE POPS SUN AND SLIGHT CHANCE/CHANCE MON THRU WED. TEMPERATURES THROUGH THE PERIOD WILL BE A LITTLE COOLER THAN CURRENT TEMPERATURES. EXPECT TEMPERATURES IN THE LOWER/MIDDLE 80S FOR HIGHS AND LOWER/MIDDLE 60S FOR MINS THROUGH THE PERIOD...STILL SLIGHTLY ABOVE NORMAL. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... EARLY MORNING STRATUS AND PATCHY FOG SHOULD MIX OUT WITH VFR DEVELOPING BY 14Z. SCATTERED CUMULUS IN THE AFTERNOON AND HIGH LEVEL CLOUDS. EXTENDED AVIATION OUTLOOK FRIDAY THROUGH MONDAY...NO SIGNIFICANT IMPACTS EXPECTED. && .EQUIPMENT... THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN COLUMBIA SC WILL BE OUT OF SERVICE THIS WEEK TO UPGRADE TO DUAL POLARIZATION TECHNOLOGY. PLEASE REFER TO NEIGHBORING RADARS FOR COVERAGE. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...77 NEAR TERM...77 SHORT TERM...77 LONG TERM...77 AVIATION...99 EQUIPMENT...
Hazardous weather outlook, May 3, 7:10 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 710 AM EDT THU MAY 3 2012 GAZ040-063>065-077-SCZ018-020-025>028-030-035>037-041-040900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-BARNWELL-ORANGEBURG- CALHOUN-BAMBERG- 710 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY. SCZ015-016-021-022-029-031-038-040900- LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEE-SUMTER-CLARENDON- 710 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Dense Fog Advisories in South Carolina, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.